Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 222, NWS Raleigh, NC

July 10, 2012Hoke County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 10, 2012, 6:45 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2012, 6:45 PM EDT (22:45 UTC)
Expired
Jul 10, 2012, 7:30 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 114 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:55 PM EDTTSTM WND DMG2 Se Raeford, NCTREE DOWN ON ST PAULS ROAD
Jul 10, 6:59 PM EDTTSTM WND DMG2 S Raeford, NCTREE DOWN ON RED SPRINGS ROAD
Jul 10, 7:16 PM EDTTSTM WND DMG3 E Silver City, NCTREE DOWN ON CLUB POND ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
526 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WUUS52 KRAH 102245
SVRRAH
NCC093-165-102330-
/O.NEW.KRAH.SV.W.0222.120710T2245Z-120710T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT TUE JUL 10 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CAMP MACKALL...OR 12 MILES SOUTH OF
  SOUTHERN PINES...MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BOWMORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3494 7959 3499 7958 3501 7955 3504 7946
      3516 7934 3509 7909 3483 7925 3483 7934
      3481 7935
TIME...MOT...LOC 2245Z 274DEG 6KT 3501 7944

$$

SEC
1 follow-up statement
975 
WWUS52 KRAH 102306
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT TUE JUL 10 2012

NCC093-165-102330-
/O.CON.KRAH.SV.W.0222.000000T0000Z-120710T2330Z/
HOKE NC-SCOTLAND NC-
706 PM EDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN SCOTLAND AND HOKE COUNTIES...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SILVER
CITY...OR NEAR RAEFORD...MOVING SOUTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR 
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE 
AT...1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3494 7959 3499 7958 3501 7955 3504 7946
      3516 7934 3509 7909 3483 7925 3483 7934
      3481 7935
TIME...MOT...LOC 2306Z 297DEG 19KT 3499 7919

$$

SEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:11 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 10, 3:11 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT TUE JUL 10 2012

.SYNOPSIS...
A VERY MOIST AIR MASS AND WEAK SURFACE FRONT WILL PERSIST OVER
THE CAROLINAS THROUGH MID WEEK... BRINGING PERIODS OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THURSDAY... ALONG WITH SEASONABLE COOL
TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 235 PM TUESDAY...

SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS NORTHERN AND
CENTRAL NC THIS AFTERNOON IN THE VICINITY OF A DIFFUSE SURFACE FRONT
AND SOUTH OF A WEAK SHEAR AXIS ALOFT. THIS CONVECTION IS DEVELOPING
IN A VERY MOIST AIR MASS WITH PRECIPITABLE WATER VALUES AROUND
2.0-2.2 INCHES BUT WITH ONLY MODEST INSTABILITY RANGING BETWEEN
1000-2000 J/KG. WIND FIELD REMAINS RATHER WEAK WITH THE KRAX VWP
SHOWING NORTHERLY NEAR SURFACE WINDS ALONG WITH SOUTHWEST TO WEST
WINDS FURTHER ALOFT..ALL LESS THAN 20KTS UP TO 15KFT. VISIBLE
SATELLITE IMAGERY CONTINUES TO INDICATE WIDESPREAD CLOUDINESS WITH A
FEW BREAKS. RECENT RUNS OF THE CONVECTION ALLOWING HIGH RESOLUTION
MODELS ARE STRUGGLING WITH THE ONGOING CONVECTION AND HAVE IT PLACED
100-200KM TOO FAR NORTH. THE 00Z RUNS APPEARED TO HAVE PERFORMED
BETTER...AT LEAST THROUGH THE CURRENT TIME. NAM/RAP FORECAST
SOUNDINGS SUGGEST THAT CAPE VALUES ARE LIKELY TO RANGE BETWEEN
1000-2000 J/KG THIS AFTERNOON/EARLY EVENING...POSSIBLY REACHING 2500
J/KG ACROSS THE SOUTHERN COASTAL PLAIN AND SANDHILLS WHILE FORECASTS
SUGGEST BULK SHEAR VALUES REMAIN MODEST IN THE 10-20 KT RANGE.

IN GENERAL...EXPECT CONVECTION TO BECOME MORE NUMEROUS DURING THE
NEXT COUPLE OF HOURS...PEAKING IN COVERAGE AND INTENSITY BEFORE
DINNER TIME. WITH DECREASED AMOUNTS OF DRY AIR ALOFT AND WITH LESS
INSTABILITY...WE EXPECT THE AMOUNT OF SEVERE WEATHER TO BE MORE
LIMITED THIS AFTERNOON THAN ON MONDAY. GIVEN THE SLOW STORM MOTION
AND CONVECTION LIKELY TO BECOME ORIENTATED PARALLEL TO THE FRONT AND
THE MEAN FLOW ALONG WITH A MOIST ENVIRONMENT AND WARM CLOUD
PRECIPITATION PROCESSES...FLASH FLOODING REMAINS THE GREATER THREAT
TODAY COMPARED TO SEVERE WEATHER. BUT WET DOWNBURSTS ASSOCIATED WITH
PRECIP LOADING AND MARGINALLY ORGANIZED LINE SEGMENTS ARE STILL A
CONCERN. THE THREAT OF CONVECTION WILL GRADUALLY SHIFT SOUTH DURING
THE LATE AFTERNOON AND EARLY EVENING. WHILE SHOWERS AND A FEW
THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT...THE
BULK OF THE DEEP CONVECTION SHOULD DIMINISH AROUND OR JUST A LITTLE
AFTER DINNER TIME WITH MORE SCATTERED SHOWERS EXPECTED OVERNIGHT.
MOSTLY CLOUDY SKIES WITH REMNANT DEBRIS CLOUDS AND DEVELOPING LOW
STRATUS ARE EXPECTED OVERNIGHT. POPS WILL RANGE IN THE HIGH
CHANCE/LIKELY RANGES THIS EVENING AND THEN GRADUALLY RAMP DOWN TO
CHANCE/LOW CHANCE RANGE FROM SOUTH TO NORTH TOWARD DAYBREAK. LOW
TEMPERATURES WILL RANGE IN THE 68-73 DEGREE RANGE OVERNIGHT. -BLAES

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 310 PM TUESDAY...

CENTRAL NORTH CAROLINA REMAINS IN A REGION OF WEAK SOUTHWESTERLY
FLOW AT LOW AND MID LEVELS ON WEDNESDAY AND WEDNESDAY NIGHT. THE
STALLED SURFACE TROUGH/DECAYING DIFFUSE FRONT REMAINS IN PLACE
ACROSS EASTERN AND CENTRAL NC DURING THE PERIOD WITH A RATHER
MOIST AIR MASS AS NOTED BY PRECIPITABLE WATER VALUES THAT RANGE
NEAR 1.8 INCHES ACROSS THE SOUTHERN COASTAL PLAIN AND SANDHILLS
AREA TO 1.5 INCHES ACROSS THE FAR NORTHERN PIEDMONT NEAR THE
VIRGINIA BORDER. BOTH THE NAM/GFS INDICATE A SHEAR AXIS WILL
PERSIST ACROSS FAR WESTERN NC AND NEAR THE VA/NC BORDER DURING THE
PERIOD. WITH THIS IN MIND...WILL MAKE ONLY MINOR CHANGES TO
ONGOING FORECAST WHICH HIGHLIGHTS THE GREATEST PRECIPITATION
CHANCES DURING THE AFTERNOON AND EARLY EVENING...ESPECIALLY ACROSS
THE SOUTHERN HALF OF THE CWA. LIMITED INSTABILITY SHOULD KEEP THE
SEVERE WEATHER THREAT LIMITED BUT THE 12Z NAM NOTED SOMEWHAT
STRONGER BULK SHEAR VALUES OF AROUND 15-25 KTS ON WEDNESDAY
AFTERNOON WHICH COULD SUPPORT STORM ORGANIZATION. HIGH
TEMPERATURES ON WEDNESDAY WILL BE BELOW TO NEAR NORMAL AND RANGE
FROM 83-88 WHILE LOWS WEDNESDAY NIGHT SHOULD FALL TO AROUND 70
DEGREES. -BLAES
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 215 PM...

BROAD UPPER LEVEL HIGH PRESSURE IS FORECAST TO EXTEND OVER THE
ATLANTIC COASTLINE OF THE SOUTHEAST STATES THURSDAY MORNING... WITH
A BROAD WEAK TROUGH OVER THE MISSISSIPPI VALLEY. THE ATLANTIC HIGH
SLOWLY EXTENDED FURTHER INLAND FOR FRIDAY AND PERSISTS OVER THE
SOUTHEAST FOR THE REMAINDER OF THE FORECAST PERIOD. AT THE SURFACE A
WEAK TROUGH IS FORECAST JUST INLAND OVER THE COASTAL PLAIN FOR
THURSDAY AND FRIDAY BEFORE DISSIPATING IN THE WAKE OF SOUTH TO
SOUTHEAST FLOW AROUND AN ATLANTIC HIGH PRESSURE SYSTEM. WEAK SURFACE
TROUGHING RETURNS TO THE PIEDMONT FOR THE BEGINNING OF THE WORK
WEEK.

LOW LEVEL FORCING FOR CONVECTION THURSDAY MOSTLY ABSENT OTHER THAN
DAYTIME HEATING EXCEPT AS NOTED BELOW. PRECIPITABLE WATERS REMAIN
HIGH AT AROUND TWO INCHES. HIGHEST POPS SOUTHEAST (70 PERCENT) WHERE
SOUTHEAST FLOW POTENTIALLY FRICTIONALLY CONVERGENT... OR WITH A
SEABREEZE... DROPPING TO FIFTY PERCENT NORTH. CONVECTION WILL WANE
IN THE LATE EVENING... WITH SOME SHOWERS PERHAPS SURVIVING TO DAWN.
MINIMAL CHANGES TO THE ABOVE SCENARIO FOR FRIDAY... SO A SIMILAR
FORECAST.

THE AIR MASS DRYS SLIGHTLY SATURDAY AS WINDS SHIFT TOWARD SOUTH AND
OFFSHORE HIGH PRESSURE BECOMES MORE DOMINATE. AFTERNOON RAIN CHANCES
30 PERCENT THOUGH SLIGHTLY FAVORING THE SOUTHEAST. AS THE HIGH
FURTHER EXERTS ITS INFLUENCE SUNDAY AND MONDAY... AFTERNOON RAIN
CHANCES FALL TO ONE IN SEVEN.

WITH A SURFACE TROUGH ESTABLISHING ITSELF OVER THE PIEDMONT FOR THE
EARLY WORK WEEK... AND A BROAD UPPER LEVEL TROUGH EXTENDING SOUTH...
WILL INCREASE RAIN CHANCES TO THIRTY PERCENT NORTH AND SLIGHT
CHANCES SOUTH.

A WARMING TREND IN AFTERNOON HIGH TEMPERATURES AS MOISTURE AND
RAIN CHANCES BEGIN TO DECREASE. HIGH TEMPERATURES IN THE MID 80S
THURSDAY AND FRIDAY... 85 TO 90 SATURDAY... AND UPPER 80S TO LOWER
90S SUNDAY INTO TUESDAY. OVERNIGHT LOWS UPPER 60S TO LOWER 70S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 625 AM TUESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST
ACROSS CENTRAL NORTH CAROLINA THROUGH THIS EVENING BEFORE AREAS
OF LOW STRATUS AND FOG DEVELOP OVERNIGHT RESULTING IN PERIODS OF
ADVERSE AVIATION CONDITIONS. WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING IN A LOOSE LINE STRETCHING FROM NORTHEAST
NC TO THE SOUTHERN APPALACHIANS ALONG WITH MORE ISOLATED SHOWERS
SCATTERED ACROSS CENTRAL NC WILL GRADUALLY SHIFT SOUTHWARD ACROSS
THE AREA THIS AFTERNOON AND EVENING. WILL INCLUDE A BRIEF TEMPO
PERIOD FOR AN HOUR OR TWO OF THUNDERSTORMS TO HANDLE THE ONGOING
CONVECTION. WHILE DEEP CONVECTION WILL WANE FAIRLY QUICKLY DURING
THE EARLY EVENING...SCATTERED SHOWERS WILL LIKELY CONTINUE THROUGH
THE LATE EVENING INTO THE OVERNIGHT HOURS. NAM/RAP BUFR SOUNDINGS
SUGGEST THAT STRATUS IS LIKELY LATE TONIGHT...SETTING UP EARLIEST
IN LOCATIONS WITH STORMS AT THE TAF SITE AND LATEST AT THE KFAY.
LOW CLOUDS AND STRATUS WILL BREAK UP ON WEDNESDAY MORNING WITH
ADDITIONAL SHOWERS/THUNDERSTORMS DEVELOPING DURING THE AFTERNOON.

LOOKING FURTHER AHEAD...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WORK WEEK
WITH SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE
AFTERNOON AND EVENING AS WELL AS MORNING STRATUS AND FOG. THE THREAT
OF SHOWERS AND THUNDERSTORMS WILL DECREASE ON SATURDAY AND
ESPECIALLY SUNDAY...BUT THE THREAT OF MORNING LOW CLOUDS AND FOG
WILL PERSIST. -BLAES

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...
AVIATION...BLAES
Hazardous weather outlook, Jul 10, 11:32 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1132 AM EDT TUE JUL 10 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-111545-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1132 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE SHOWERS AND THUNDERSTORMS WILL BE SLOW-MOVING AND ARE
CAPABLE OF PRODUCING VERY HEAVY RAIN. THE PRIMARY HAZARDOUS WEATHER
THREAT IS LOCALLY HEAVY RAIN... WHICH MAY LEAD TO RAPID RISES ON
STREAMS AND CREEKS AS WELL AS MINOR FLOODING OF URBAN LOCATIONS.
IN ADDITION...A FEW THUNDERSTORMS WILL PRODUCE STRONG DOWNBURST
WINDS AND WILL BE ACCOMPANIED BY EXCESSIVE AMOUNTS OF LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT
EXPECTED AT THIS TIME.

BLAES

In the hours before

Special weather statement, Jul 10, 5:09 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT TUE JUL 10 2012

NCZ039-040-074-075-084-102215-
CHATHAM-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-
509 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND...RANDOLPH...
MOORE...MONTGOMERY AND CHATHAM COUNTIES THROUGH 615 PM EDT...

AT 508 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STEEDS...OR ABOUT 10 MILES NORTHEAST OF TROY...MOVING SOUTHEAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BISCOE...ROBBINS...
EAGLE SPRINGS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3563 7975 3551 7934 3549 7934 3548 7935
      3548 7936 3545 7934 3504 7959 3532 8001
TIME...MOT...LOC 2108Z 304DEG 11KT 3545 7975

SEC
Special weather statement, Jul 10, 5:22 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT TUE JUL 10 2012

NCZ073-074-083-084-102215-
ANSON-MONTGOMERY-RICHMOND-STANLY-
522 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
STANLY...RICHMOND...MONTGOMERY AND ANSON COUNTIES THROUGH 615 PM
EDT...

AT 522 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MOUNT
GILEAD TO STANFIELD...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF TROY TO 15 MILES NORTHEAST OF MONROE...MOVING SOUTHEAST
AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NORWOOD...MOUNT
GILEAD...PEKIN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3525 8046 3536 8001 3513 7972 3491 8031
      3519 8029 3516 8035 3517 8038 3516 8039
      3516 8046 3517 8050 3520 8051
TIME...MOT...LOC 2122Z 321DEG 7KT 3529 8000 3519 8043

WSS
Local storm report, Jul 10, 5:39 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HEAVY RAIN       NORWOOD                 35.22N  80.12W
07/10/2012  M1.30 INCH       STANLY             NC   TRAINED SPOTTER

            1.3 INCHES IN 10 MINUTES. RELAYED BY STORM SPOTTER.

&&

EVENT NUMBER RAH1200616

WSS
Special weather statement, Jul 10, 6:10 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT TUE JUL 10 2012

NCZ088-089-102315-
CUMBERLAND-SAMPSON-
610 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF SAMPSON AND
CUMBERLAND COUNTIES THROUGH 715 PM EDT...

AT 610 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FAYETTEVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EASTOVER...AND...
VANDER...WADE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3496 7899 3518 7896 3525 7854 3485 7850
TIME...MOT...LOC 2210Z 273DEG 7KT 3509 7885

WSS
Special weather statement, Jul 10, 6:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT TUE JUL 10 2012

NCZ074-075-084>086-102315-
HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
617 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND...RICHMOND...
MOORE...MONTGOMERY AND HOKE COUNTIES THROUGH 715 PM EDT...

AT 616 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHERN PINES...MOVING EAST AT 15 MPH.

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND...
MOORE...MONTGOMERY AND HOKE COUNTIES THROUGH 715 PM EDT...

AT 616 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SOUTHERN PINES...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VASS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3516 7991 3539 7945 3531 7919 3527 7922
      3526 7920 3485 7924
TIME...MOT...LOC 2216Z 271DEG 14KT 3519 7940

SEC
Special weather statement, Jul 10, 6:26 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT TUE JUL 10 2012

NCZ085-102330-
SCOTLAND-
626 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 730
PM EDT...

AT 627 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GIBSON...OR ABOUT 7 MILES WEST OF LAURINBURG...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAURINBURG...EAST
LAURINBURG...WAGRAM.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3481 7969 3482 7962 3484 7962 3485 7963
      3491 7956 3496 7958 3499 7956 3490 7935
      3485 7934 3482 7935 3478 7933 3468 7940
      3463 7946
TIME...MOT...LOC 2227Z 233DEG 17KT 3479 7957

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:08 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Durham, Guilford, Orange, Vance and 1 more52 min
Jul 9, 8:15 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Warren2 hr
Jul 9, 8:46 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash, Wilson59 min
Jul 9, 8:57 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Davidson, Durham, Guilford, Lee and 3 more93 min
Jul 9, 9:28 PM EDTAreal Flood AdvisoryRAHChatham, Randolph75 min
Jul 9, 10:42 PM EDTFlash Flood WarningRAHGuilford2 hr
Jul 9, 10:49 PM EDTSpecial Weather StatementRAHHarnett56 min
Jul 10, 12:58 PM EDTSpecial Weather StatementRAHAlamance, Durham, Franklin, Orange47 min
Jul 10, 2:24 PM EDTSpecial Weather StatementRAHDavidson66 min
Jul 10, 2:44 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wilson2 hr
Jul 10, 3:29 PM EDTSpecial Weather StatementRAHDavidson61 min
Jul 10, 4:11 PM EDTSpecial Weather StatementRAHMontgomery, Randolph64 min
Jul 10, 4:17 PM EDTAreal Flood AdvisoryRAHDavidson2 hr
Jul 10, 5:09 PM EDTSpecial Weather StatementRAHMontgomery, Moore66 min
Jul 10, 5:14 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond46 min
Jul 10, 5:22 PM EDTSpecial Weather StatementRAHAnson53 min
Jul 10, 5:50 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Moore, Richmond, Stanly100 min
Jul 10, 6:10 PM EDTSpecial Weather StatementRAHCumberland65 min
Jul 10, 6:17 PM EDTSpecial Weather StatementRAHHoke, Moore58 min
Jul 10, 6:26 PM EDTSpecial Weather StatementRAHScotland64 min
Jul 10, 6:35 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke, Sampson, Scotland3 hr
Jul 10, 7:10 PM EDTSpecial Weather StatementRAHAnson50 min
Jul 10, 7:13 PM EDTFlash Flood WarningRAHCumberland3 hr
Jul 10, 7:31 PM EDTSpecial Weather StatementRAHCumberland59 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.